Alert archive / Indiana / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Northern Indiana

January 7, 20148 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this wind chill advisory at Jan 7, 2014, 3:11 PM EST for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2014, 3:11 PM EST (20:11 UTC)
Expired
Jan 8, 2014, 9:00 AM EST
In force
18 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS43 KIWX 072011
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST TUE JAN 7 2014

MIZ077-080415-
/O.CAN.KIWX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KIWX.WC.Y.0002.140107T2011Z-140108T1400Z/
/O.CON.KIWX.WS.W.0003.000000T0000Z-140108T0000Z/
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
311 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST
WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. 


HAZARDOUS WEATHER...

 * ADDITIONAL LIGHT SNOW ACCUMULATIONS OF AROUND AN INCH ARE 
   POSSIBLE INTO THIS EVENING...WITH THE HIGHEST AMOUNTS 
   POSSIBLE ACROSS FAR NORTHERN PORTIONS OF BERRIEN COUNTY. 
   SOUTHWEST WINDS OF 15 TO 25 MPH TODAY WILL CAUSE BLOWING AND 
   DRIFTING SNOW TO CONTINUE. THIS MAY KEEP MANY LESS TRAVELLED 
   NORTH- SOUTH ROADS IMPASSABLE AT TIMES OR RESTRICTED TO 
   SINGLE LANES. 

 * DEADLY WIND CHILLS BETWEEN 30 BELOW AND 40 BELOW ZERO CAN BE 
   EXPECTED THIS MORNING. WIND CHILLS THIS AFTERNOON WILL BE 
   BETWEEN 20 BELOW AND 30 BELOW ZERO. 

IMPACTS...

 * ROADS ARE SNOW COVERED...SLICK AND HAZARDOUS. SIGNIFICANT 
   DRIFTING SNOW WILL CAUSE ROADWAYS TO BE PARTIALLY OR FULLY 
   IMPASSABLE FOR A PERIOD OF TIME. 

 * VISIBILITIES MAY BE REDUCED AT TIMES DUE TO THE SNOW AND 
   BLOWING SNOW. 

 * FROST BITE AND HYPOTHERMIA WILL OCCUR QUICKLY WITH THESE
   EXPECTED WIND CHILLS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT BLOWING AND DRIFTING SNOW ALONG
WITH DEADLY WIND CHILLS ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-
005-015-016-024-025-080415-
/O.CAN.KIWX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KIWX.WC.Y.0002.140107T2011Z-140108T1400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
311 PM EST TUE JAN 7 2014 /211 PM CST TUE JAN 7 2014/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST /8 AM CST/
WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. 


HAZARDOUS WEATHER...

 * DEADLY WIND CHILLS BETWEEN 15 BELOW AND 20 BELOW ZERO CAN BE
   EXPECTED THIS EVENING AND TONIGHT.

IMPACTS...

 * FROST BITE AND HYPOTHERMIA WILL OCCUR QUICKLY WITH THESE
   EXPECTED WIND CHILLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
703 
WWUS43 KIWX 072052 CCA
WSWIWX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST TUE JAN 7 2014

MIZ077-080415-
/O.CAN.KIWX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.COR.KIWX.WC.Y.0002.140107T2011Z-140108T1400Z/
/O.COR.KIWX.WS.W.0003.000000T0000Z-140108T0000Z/
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
311 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST
WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. 


HAZARDOUS WEATHER...

 * ADDITIONAL LIGHT SNOW ACCUMULATIONS OF AROUND AN INCH ARE
   POSSIBLE INTO THIS EVENING...WITH THE HIGHEST AMOUNTS POSSIBLE
   ACROSS FAR NORTHERN PORTIONS OF BERRIEN COUNTY. SOUTHWEST WINDS
   OF 10 TO 20 MPH THIS AFTERNOON AND EARLY EVENING WILL CAUSE BLOWING
   AND DRIFTING SNOW TO CONTINUE. THIS MAY KEEP MANY LESS
   TRAVELLED NORTH- SOUTH ROADS IMPASSABLE AT TIMES OR RESTRICTED
   TO SINGLE LANES.

 * DEADLY WIND CHILLS BETWEEN 15 BELOW AND 20 BELOW ZERO CAN BE
   EXPECTED THIS EVENING AND TONIGHT.

IMPACTS...

 * ROADS ARE SNOW COVERED...SLICK AND HAZARDOUS. SIGNIFICANT 
   DRIFTING SNOW WILL CAUSE ROADWAYS TO BE PARTIALLY OR FULLY 
   IMPASSABLE FOR A PERIOD OF TIME. 

 * VISIBILITIES MAY BE REDUCED AT TIMES DUE TO THE SNOW AND 
   BLOWING SNOW. 

 * FROST BITE AND HYPOTHERMIA WILL OCCUR QUICKLY WITH THESE
   EXPECTED WIND CHILLS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT BLOWING AND DRIFTING SNOW ALONG
WITH DEADLY WIND CHILLS ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-
005-015-016-024-025-080415-
/O.CAN.KIWX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KIWX.WC.Y.0002.140107T2011Z-140108T1400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
311 PM EST TUE JAN 7 2014 /211 PM CST TUE JAN 7 2014/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST /8 AM CST/
WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. 


HAZARDOUS WEATHER...

 * DEADLY WIND CHILLS BETWEEN 15 BELOW AND 20 BELOW ZERO CAN BE
   EXPECTED THIS EVENING AND TONIGHT.

IMPACTS...

 * FROST BITE AND HYPOTHERMIA WILL OCCUR QUICKLY WITH THESE
   EXPECTED WIND CHILLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
598 
WWUS43 KIWX 080023
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EST TUE JAN 7 2014

MIZ077-080900-
/O.EXP.KIWX.WS.W.0003.000000T0000Z-140108T0000Z/
/O.CON.KIWX.WC.Y.0002.000000T0000Z-140108T1400Z/
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
723 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * DEADLY WIND CHILLS BETWEEN 10 BELOW AND 20 BELOW ZERO CAN BE 
   EXPECTED THIS EVENING AND TONIGHT. 

IMPACTS...

 * FROST BITE AND HYPOTHERMIA WILL OCCUR QUICKLY WITH THESE 
   EXPECTED WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-
005-015-016-024-025-080900-
/O.CON.KIWX.WC.Y.0002.000000T0000Z-140108T1400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
723 PM EST TUE JAN 7 2014 /623 PM CST TUE JAN 7 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ WEDNESDAY...

HAZARDOUS WEATHER...

 * DEADLY WIND CHILLS BETWEEN 10 BELOW AND 20 BELOW ZERO CAN BE 
   EXPECTED THIS EVENING AND TONIGHT. 

IMPACTS...

 * FROST BITE AND HYPOTHERMIA WILL OCCUR QUICKLY WITH THESE 
   EXPECTED WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
996 
WWUS43 KIWX 080925
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST WED JAN 8 2014

INZ008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024-025-
081030-
/O.CAN.KIWX.WC.Y.0002.000000T0000Z-140108T1400Z/
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
425 AM EST WED JAN 8 2014 /325 AM CST WED JAN 8 2014/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND CHILL ADVISORY. 

WIND CHILLS ARE EXPECTED TO REMAIN FROM ZERO TO 10 BELOW ZERO
EARLY THIS MORNING. WIND CHILLS SHOULD REMAIN ABOVE ADVISORY
CRITERIA THROUGH THE REST OF THE MORNING. THEREFORE...THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

INZ003>007-MIZ077>081-OHZ001-002-081400-
/O.CON.KIWX.WC.Y.0002.000000T0000Z-140108T1400Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON
425 AM EST WED JAN 8 2014 /325 AM CST WED JAN 8 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM
CST/ THIS MORNING...

HAZARDOUS WEATHER...

 * WIND CHILLS AS COLD AS 15 BELOW EARLY THIS MORNING.

IMPACTS...

 * LONG DURATION OF EXPOSURE TO THESE VERY COLD CONDITIONS CAN
   LEAD TO FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 12:30 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 7, 12:30 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 PM EST TUE JAN 7 2014

.SYNOPSIS...
ISSUED AT 1059 AM EST TUE JAN 7 2014

WIND CHILL VALUES WILL IMPROVE SLIGHTLY THIS AFTERNOON AS
TEMPERATURES RISE TO AROUND ZERO. TEMPERATURES ARE EXPECTED TO
REMAIN STEADY OR SLOWLY RISE TONIGHT. THAT MEANS LOW TEMPERATURES
WILL OCCUR EARLY AND WILL LIKELY BE AROUND ZERO. LIGHT LAKE EFFECT
SNOW SHOWERS WILL CONTINUE ACROSS LOWER MICHIGAN WITH SOME
ADDITIONAL LIGHT ACCUMULATIONS POSSIBLE TODAY. BLOWING AND
DRIFTING SNOW IS ALSO EXPECTED AGAIN TODAY BUT SHOULD NOT BE AS
EXTREME AS MONDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 503 AM EST TUE JAN 7 2014

A RELATIVELY QUIET SHORT TERM PERIOD COMPARED TO RECENT SEVERAL
DAYS BUT THERE ARE A FEW CONCERNS AND INTERESTING FEATURES TO
CONTEND WITH.

TEMPERATURES EARLY THIS MORNING HAVE BEEN SLOW TO FALL DUE TO
CONTINUED GRADIENT WIND AND WEAK WARM AIR ADVECTION ALOFT.
INTERESTINGLY THIS COMBINATION OF COLD SURFACE TEMPS AND WARM AIR
ALOFT HAS LED TO A RARE PHENOMENA KNOWN AS FALLING ICE CRYSTALS...OR
DIAMOND DUST AS IT IS SOMETIMES REFERRED. THESE CRYSTALS HAVE BEEN
FALLING HERE AT OFFICE MOST OF NIGHT UNDER CLEAR SKIES AND ARE
COMBINING WITH SOME SNOW WHICH HAS BEEN BLOWING AROUND NEAR THE
SURFACE. THE RESULT HAS BEEN A SLIGHT REDUCTION IN VISIBILITIES AT
TIMES ACROSS THE AREA PER ASOS AND AWOS UNITS. MOST NOTABLY AT KSBN
WHERE VISIBILITY MUCH OF THE NIGHT HAS BEEN REPORTED BELOW 3SM WITH
HAZE. NO REAL IMPACTS FROM THESE ICE CRYSTALS BUT THEY ONLY OCCUR IN
THE COLDEST ENVIRONMENTS WITH WEAK WARM AIR ADVECTION ALOFT...WHICH
IS OUR SCENARIO THIS MORNING.

MORE IMPORTANT ISSUES DEAL WITH ONGOING HEADLINES THIS MORNING. WIND
CHILL WARNING WILL BE CONTINUED THROUGH THE DAY. WIND CHILLS THIS
MORNING STILL IN THE POTENTIALLY DEADLY RANGE OF -30F TO -40F AND
WILL IMPROVE SLIGHTLY TO BETWEEN 20 BELOW AND 30 BELOW THROUGH THE
AFTERNOON. MAY NEED A WIND CHILL ADVISORY THIS EVENING AS VALUES
WILL STILL RANGE FROM 15 BELOW TO 20 BELOW AS WIND SPEEDS FINALLY
BEGIN TO DROP OFF CONSIDERABLY. ALSO CONTINUED THE WINTER STORM
WARNING FOR BERRIEN COUNTY TODAY AFTER COLLABORATION WITH GRR.
PERSISTENT LIGHT LAKE EFFECT SNOW CONTINUES DESPITE LOWERING
INVERSION HEIGHTS THANKS MAINLY TO DELTA T VALUES STILL IN THE 20S.
AS WARM AIR ADVECTION CONTINUES TODAY EXPECT TO SEE THE DIMINISHING
TREND CONTINUE BUT NOT BEFORE ANOTHER INCH OR TWO FALLS ACROSS
MAINLY THE NORTHERN HALF OF THE COUNTY. WITH BLOWING AND DRIFTING
ONGOING WITH ADDITIONAL LIGHT ACCUMS AGREED FOR THE CONTINUATION OF
THIS HEADLINE.

LOWS TONIGHT WILL LIKELY OCCUR EARLY THIS EVENING WITH EITHER STEADY
OR SLOWING RISING TEMPS AHEAD OF APPROACHING WEAK FRONT AND
INCREASING CLOUDS.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 503 AM EST TUE JAN 7 2014

AT THE START OF THIS PERIOD...WEAK WARM ADVECTION AND SOME UPPER
LEVEL JET DYNAMICS WILL SUPPORT CHANCES FOR LIGHT SNOW WEDNESDAY
INTO WEDNESDAY NIGHT. PUT SOME MORE DETAIL IN THE TIMING OF THE
EXPECTED SNOW EARLY THIS PERIOD WITH SOME LIGHT ADDITIONAL SNOW
ACCUMULATIONS POSSIBLE. A MASSIVE POLAR VORTEX WILL SHIFT NORTH LATE
THIS WEEK...BUT A NEGATIVE HEIGHT ANOMALY WILL BECOME ESTABLISHED IN
ITS WAKE FROM THE CANADIAN INTERIOR SOUTH INTO THE CONUS BY THE END
OF THE FORECAST PERIOD. THE ECMWF HAS TRENDED DEEPER WITH THE LONG
TROF LATE IN THE PERIOD...AND IS THE MODEL OF CHOICE...WHICH FAVORS A
MILDER PATTERN EARLY NEXT WEEK WITH MORE FAVORABLE CHANCES FOR RAIN.
THIS MILDER PATTERN AND HIGHER CHANCES FOR RAIN ARE REFLECTED IN THE
LATEST ECMWF RUN TO RUN MODEL GUIDANCE. THEREFORE...HAVE HIGHS
GENERALLY RISING INTO THE UPPER 30S/LOWER 40S LATE THIS PERIOD.
ALSO...KEPT RAIN/SNOW CHANCES FRIDAY AFTERNOON AND SATURDAY...AND
AGAIN SUNDAY NIGHT AND MONDAY GIVEN SOME UNCERTAINTY...ESPECIALLY
LATE IN THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1230 PM EST TUE JAN 7 2014

MID LEVEL CLOUDS WILL MOVE ACROSS THE TERMINALS OVER THE NEXT FEW
HOURS BUT WILL REMAIN ABOVE MVFR CIGS. OCCASIONAL BLOWING SNOW MAY
CAUSE TEMPORARY VSBY RESTRICTIONS THOUGH THE AFTERNOON BEFORE
WINDS WEAKEN THIS EVENING. EXPECT THESE VSBY RESRICTIONS TO REMAIN
ABOVE MVFR CONDITIONS...BUT THE OCCASIONAL MVFR VSBY CANNOT BE
RULED OUT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND CHILL WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ077>081.

     WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ077.

OH...WIND CHILL WARNING UNTIL 7 PM EST THIS EVENING FOR OHZ001-002-
     004-005-015-016-024-025.

LM...HEAVY FREEZING SPRAY WARNING UNTIL 7 PM EST THIS EVENING FOR
     LMZ043-046.

     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ043-
     046.

&&

SYNOPSIS...KG
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...BENTLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 7, 6:05 AM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 AM EST TUE JAN 7 2014

MIZ077-081115-
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
605 AM EST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT. ADDITIONAL SNOWFALL
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE...MAINLY OVER
NORTHERN BERRIEN COUNTY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
30 MPH WILL CONTINUE TO CAUSE SIGNIFICANT BLOWING AND DRIFTING
SNOW TODAY.

A WIND CHILL WARNING IS IN EFFECT UNTIL EARLY THIS EVENING FOR DEADLY
WIND CHILLS AS COLD AS 35 BELOW ZERO. ACTUAL AIR TEMPERATURES AS
LOW AS 15 BELOW ZERO EARLY TODAY WILL RISE ABOVE ZERO BY EVENING.

PLEASE REFER TO THE LATEST WSWIWX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-081115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
605 AM EST TUE JAN 7 2014 /505 AM CST TUE JAN 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL WARNING IS IN EFFECT FOR DEADLY WIND CHILLS BETWEEN
30 BELOW AND 40 BELOW ZERO TODAY. ACTUAL AIR TEMPERATURES AS LOW
AS 13 BELOW TO 17 BELOW ZERO EARLY TODAY WILL RISE TO AROUND ZERO BY
EVENING.

WEST WINDS OF 10 TO 20 MPH WILL CONTINUE TO CAUSE AREAS OF BLOWING
AND DRIFTING SNOW TODAY.

PLEASE REFER TO THE LATEST WSWIWX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-081115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
605 AM EST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY AND TONIGHT IN
ICE FREE AREAS ALONG WITH HEAVY FREEZING SPRAY INTO EARLY TONIGHT.

SEE THE PRODUCT INDMWWIWX FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HEAVY FREEZING SPRAY WILL CONTINUE ON TUESDAY.
SEE THE PRODUCT INDMWWIWX FOR MORE INFORMATION.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 7, 11:15 AM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EST TUE JAN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HEAVY SNOW       N FORT WAYNE            41.08N  85.13W
01/07/2014  M14.5 INCH       ALLEN              IN   TRAINED SPOTTER

            STORM TOTAL 7 AM SUNDAY THROUGH MONDAY

&&

KG
Local storm report, Jan 7, 11:29 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 AM EST TUE JAN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY SNOW       2 W SODUS               42.04N  86.41W
01/07/2014  E8.0 INCH        BERRIEN            MI   TRAINED SPOTTER

            8 TO 9 INCH TOTAL FROM LAKE EFFECT SUN NIGHT THROUGH
            TUESDAY MORNING.

&&

KG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 10:47 AM ESTSmall Craft AdvisoryIWX5 hr

Nearby

Wind Chill Advisories in Indiana, 2014Wind Chill Advisories in Ohio, 2014Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.